Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The Hauptvermutung for $ 3$-complexes


Author: Edward M. Brown
Journal: Trans. Amer. Math. Soc. 144 (1969), 173-196
MSC: Primary 57.01; Secondary 54.00
DOI: https://doi.org/10.1090/S0002-9947-1969-0251729-7
MathSciNet review: 0251729
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Locally tame sets are tame, Ann. of Math. 59 (1954), 145-158. MR 0061377 (15:816d)
  • [2] E. M. Brown, The Hauptvermutung for 3-complexes, Thesis, Massachusetts Institute of Technology, Cambridge, Mass., 1963.
  • [3] -, Unknotting in $ {M^2} \times I$, Trans. Amer. Math. Soc. 123 (1966), 480-505. MR 0198482 (33:6640)
  • [4] S. S. Cairns, The triangulation problem and its role in analysis, Bull. Amer. Math. Soc. 52 (1946), 545-571. MR 0017531 (8:166d)
  • [5] H. Gluck, The weak Hauptvermutung for cells and spheres, Bull. Amer. Math. Soc. 66 (1960), 282-284. MR 0117730 (22:8505)
  • [6] W. Hurewicz and H. Wallman, Dimension theory, Princeton Univ. Press, Princeton, N. J., 1941. MR 0006493 (3:312b)
  • [7] J. M. Kister, Isotopies in 3-manifolds, Trans. Amer. Math. Soc. 97 (1960), 213-224. MR 0120628 (22:11378)
  • [8] J. Milnor, Two complexes which are homeomorphic but combinatorially distinct, Ann. of Math. 74 (1961), 575-590. MR 0133127 (24:A2961)
  • [9] E. E. Moise, Affine structures in 3-manifolds. V, Ann. of Math. 56 (1952), 96-114. MR 0048805 (14:72d)
  • [10] -, Affine structures in 3-manifolds. VIII, Ann. of Math. 59 (1954), 159-170. MR 0061822 (15:889g)
  • [11] J. Munkres, The triangulation of locally triangulable spaces, Acta Math. 97 (1957), 67-93. MR 0087926 (19:437b)
  • [12] C. D. Papakyriakopoulos, A new proof of the invariance of the homology groups of a complex, Bull. Soc. Math. Grèce 22 (1943), 1-154. MR 0024619 (9:523b)
  • [13] H. Poincaré, Sur l'analysis situs, C. R. Acad. Sci. Paris, 115 (1892), 463-636.
  • [14] -, Complement a l'analysis situs, Rend. Circ. Mat. Palermo 13 (1899), 285-343.
  • [15] S. Smale, Differentiable and combinatorial structures on manifolds, Ann. of Math. 74 (1961), 498-502. MR 0133133 (24:A2967)
  • [16] E. Steinitz, Beiträge zur Analysis situs, S.-B. Berlin. Math. Ges. 7 (1908), 29-49.
  • [17] H. Tietze, Über die Topolologischen Invarianten mehrdimensionaler Mannigfaltigkeiten, Monatsh. Math. Phys. 19 (1908), 1-118. MR 1547755
  • [18] J. H. C. Whitehead, Simplicial spaces, nuclei, and m-groups, Proc. London Math. Soc. (2) 45 (1939), 243-327.
  • [19] E. C. Zeeman, Seminar on combinatorial topology, (mimeographed), Inst. Hautes Études Sci., Paris, 1963.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.01, 54.00

Retrieve articles in all journals with MSC: 57.01, 54.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0251729-7
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society